Alert archive / Missouri / Wind Advisories in 2006
Wind Advisory 1, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Jan 24, 2006, 4:04 AM CST for 6 counties in Missouri. It took effect at Jan 24, 2006, 11:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jan 24, 2006, 4:04 AM CST (10:04 UTC)
- In effect from
- Jan 24, 2006, 11:00 AM CST
- Expired
- Jan 24, 2006, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
Counties Adair County, MO, Macon County, MO, Mercer County, MO, Putnam County, MO, Schuyler County, MO, Sullivan County, MO
The radar
The Des Moines radar (KDMX), 177 km from the middle of the area, began a volume at 10:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.1 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1240 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 185 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KEAX 241004 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 404 AM CST TUE JAN 24 2006 MOZ006>008-016-017-025-241815- /O.NEW.KEAX.WI.Y.0001.060124T1700Z-060124T2300Z/ MERCER-PUTNAM-SCHUYLER-SULLIVAN-ADAIR-MACON- INCLUDING THE CITIES OF...PRINCETON...UNIONVILLE...LANCASTER... DOWNING...MILAN...GREEN CITY...KIRKSVILLE...MACON...LA PLATA 404 AM CST TUE JAN 24 2006 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON. A COLD FRONT...ASSOCIATED WITH A STRONG AREA OF LOW PRESSURE...WILL MOVE ACROSS MISSOURI TODAY. STRONG WINDS WILL SPREAD INTO NORTHEAST MISSOURI BEHIND THIS FRONT...WITH THE STRONGEST WINDS EXPECTED FROM LATE MORNING THROUGH LATE AFTERNOON. EXPECT NORTHWEST WINDS AROUND 35 MPH AT TIMES...WITH WIND GUSTS OVER 40 MPH. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED. WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION UNTIL THE WINDS SUBSIDE. $$ 27
4 follow-up statements
000 WWUS73 KEAX 241703 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1103 AM CST TUE JAN 24 2006 MOZ006>008-016-017-025-242300- /O.CON.KEAX.WI.Y.0001.000000T0000Z-060124T2300Z/ MERCER-PUTNAM-SCHUYLER-SULLIVAN-ADAIR-MACON- INCLUDING THE CITIES OF...PRINCETON...UNIONVILLE...LANCASTER... DOWNING...MILAN...GREEN CITY...KIRKSVILLE...MACON...LA PLATA 1103 AM CST TUE JAN 24 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE GREAT LAKES TODAY...SPREADING STRONG WINDS TO INTO NORTHERN MISSOURI BEHIND IT. STRONG WINDS HAVE ALREADY BEGUN TO SPREAD INTO NORTHEAST MISSOURI BEHIND THIS LOW...WITH STILL STRONGER WINDS EXPECTED THIS AFTERNOON. EXPECT NORTHWEST WINDS AROUND 35 MPH AT TIMES...WITH WIND GUSTS OVER 40 MPH. AREAS AFFECTED BY THE STRONGEST WINDS WILL INCLUDE THE CITIES OF PRINCETON...UNIONVILLE...LANCASTER...DOWNING...MILAN... GREEN CITY...KIRKSVILLE...MACON...AND LA PLATA. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED. WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION UNTIL THE WINDS SUBSIDE. $$ CUTTER
000 WWUS73 KEAX 241707 CCA NPWEAX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1107 AM CST TUE JAN 24 2006 MOZ006>008-016-017-025-242300- /O.COR.KEAX.WI.Y.0001.000000T0000Z-060124T2300Z/ MERCER-PUTNAM-SCHUYLER-SULLIVAN-ADAIR-MACON- INCLUDING THE CITIES OF...PRINCETON...UNIONVILLE...LANCASTER... DOWNING...MILAN...GREEN CITY...KIRKSVILLE...MACON...LA PLATA 1107 AM CST TUE JAN 24 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE GREAT LAKES TODAY...SPREADING STRONG WINDS INTO NORTHERN MISSOURI BEHIND IT. STRONG WINDS HAVE ALREADY BEGUN TO SPREAD INTO NORTHEAST MISSOURI BEHIND THIS LOW...WITH STILL STRONGER WINDS EXPECTED THIS AFTERNOON. EXPECT NORTHWEST WINDS AROUND 35 MPH AT TIMES...WITH WIND GUSTS OVER 40 MPH. AREAS AFFECTED BY THE STRONGEST WINDS WILL INCLUDE THE CITIES OF PRINCETON...UNIONVILLE...LANCASTER...DOWNING...MILAN...GREEN CITY... KIRKSVILLE...MACON...AND LA PLATA. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED. WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION UNTIL THE WINDS SUBSIDE. $$ CUTTER
000 WWUS73 KEAX 242158 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 358 PM CST TUE JAN 24 2006 MOZ006>008-016-017-025-242300- /O.CON.KEAX.WI.Y.0001.000000T0000Z-060124T2300Z/ MERCER-PUTNAM-SCHUYLER-SULLIVAN-ADAIR-MACON- INCLUDING THE CITIES OF...PRINCETON...UNIONVILLE...LANCASTER... DOWNING...MILAN...GREEN CITY...KIRKSVILLE...MACON...LA PLATA 358 PM CST TUE JAN 24 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM CST THIS AFTERNOON. A STRONG LOW PRESSURE SYSTEM...MOVING THROUGH THE GREAT LAKES TODAY...HAS BROUGHT STRONG WINDS TO NORTHEASTERN MISSOURI. AT 3 PM WIND SPEEDS IN KIRKSVILLE WERE REACHING 28 MPH WITH GUSTS TO 46 MPH. THESE STRONG AND GUSTY WINDS ARE EXPECTED TO DECREES OVER THE NEXT HOUR...DROPPING BELOW WIND ADVISORY CRITERIA BY 5 PM. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE 30 TO 40 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED. WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION UNTIL THE WINDS SUBSIDE. $$ CUTTER
000 WWUS73 KEAX 242309 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 509 PM CST TUE JAN 24 2006 MOZ006>008-016-017-025-250015- /O.EXP.KEAX.WI.Y.0001.000000T0000Z-060124T2300Z/ MERCER-PUTNAM-SCHUYLER-SULLIVAN-ADAIR-MACON- INCLUDING THE CITIES OF...PRINCETON...UNIONVILLE...LANCASTER... DOWNING...MILAN...GREEN CITY...KIRKSVILLE...MACON...LA PLATA 509 PM CST TUE JAN 24 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE NORTHWEST WINDS WILL GRADUALLY DECREASE THIS EVENING. THERE MAY STILL BE SOME GUSTS IN THE 30 MPH RANGE FOR A TIME EARLY THIS EVENING...BUT THEY ARE NO LONGER EXPECTED TO REACH ADVISORY CRITERIA. $$ PC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Jan 24, 2:45 AM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Jan 24, 2:45 AM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 245 AM CST TUE JAN 24 2006 .DISCUSSION... LOW PRESSURE SYSTEM MOVING ACROSS THE GREAT LAKES TODAY WILL PRODUCE A TIGHTENING GRADIENT ACROSS NORTHEASTERN KANSAS AND NORTHERN MISSOURI TODAY. ALTHOUGH THERE ARE SOME MID LEVEL CLOUDS ADVECTING IN...SOUNDINGS SHOW WE SHOULD BE ABLE TO MIX UP TO NEARLY 800MB BY 18Z. THIS WILL CREATE WARMER AND WINDY CONDITIONS ACROSS THE FORECAST AREA. NORTHEAST MISSOURI WILL BE IN THE PATH OF THE HIGHEST WINDS ALOFT...WITH THE GFS AND NAM BOTH SHOWING A CORE OF 50KTS AT H8. THE UPPER SYSTEM MOVES THROUGH QUICKLY...WITH A WEAKENING GRADIENT BY 00Z. WILL HOIST A WIND ADVISORY FOR OUR NORTHEAST CORNER...EXPECTING AT LEAST 35 TO 40 MPH SUSTAINED WINDS IN THE KIRK AREA. CURRENT SURFACE MAP SHOWS STEADY/SLOWLY RISING TEMPS WITH SOUTHWEST WINDS ALREADY 10-15 MPH. SINCE WE WILL START OUT RELATIVELY WARM THIS MORNING...HAVE RAISED HIGHS IN THE SOUTHWEST CORNER OF THE AREA. THE COLD FRONT SAGS SOUTH DURING THE DAY...WITH CAA DROPPING TEMPS AT H8 6 TO 8 DEGREES. NOT THAT MUCH COOLER TEMPS AT THE SURFACE BEHIND THE FRONT...BUT HAVE LOWERED TEMPS JUST A SMIDGE IN THE NORTHERN COUNTIES WHERE THE WARMINING SHOULD LEVEL OFF AROUND THE NOON HOUR. WARM AIR SLOWLY ADVECTS BACK IN ON WEDNESDAY AS THE UPPER LEVEL RIDGE MOVES TOWARDS US. SOMETHING TO WATCH ON WEDNESDAY WILL BE THE AMOUNT OF MOISTURE WE CAN PULL BACK IN WHEN WINDS SHIFT TO SOUTH. THE MODELS ARE GETTING PRETTY STINGY WITH THE PRECIP ON THURSDAY. LATEST GFS RUN NEVER HAS THE SURFACE TROF ARRIVE. AND EVEN THE NAM BRINGS THE SYSTEM FURTHER NORTH AND WEST. HAVE LOWERED THE GOING POPS A LITTLE. WILL LET DAY CREW GET MORE SPECIFIC WITH PLACEMENT AND TIMING...ANOTHER MODEL RUN SHOULD MAKE PICTURE A LITTLE CLEARER. BETTER CHANCES FOR RAIN WILL BE OVER THE WEEKEND WITH SOUTHERN STREAM SYSTEM. 27 && .PREV DISCUSSION... 212 PM CST MON... CONTINUE TO WATCH THE STRATUS/FOG ERODE FROM THE SOUTH AND WEST. EXPECT IT WILL HANG ON TIL THE LAST ACROSS MY FORECAST AREA. MAY SEE SOME FOG REDEVELOP LATE THIS EVENING INTO THE EARLY OVERNIGHT HOURS. HOWEVER A COLD FRONT WILL MOVE ACROSS MUCH OF THE AREA LATE TONIGHT...SCOURING OUT ANY LINGERING FOG. THIS COLD FRONT WILL AFFECT AFTERNOON HIGHS ON TUESDAY. MODEST COLD AIR ADVECTION WILL OCCUR WITH BRISK NORTHWEST WINDS THROUGHOUT THE DAY. DESPITE THE COLD AIR ADVECTION...MOSTLY SUNNY SKIES AND A WESTERLY COMPONENT TO THE WIND SHOULD ALLOW AFTERNOON TEMPERATURES TO REACH WELL INTO THE 40S AND LOWER 50S. SKIES SHOULD BE CLEAR WITH WINDS SUBSIDING TO NEARLY CALM TUESDAY NIGHT...AS THE SURFACE RIDGE MOVES IN. HAVE LOWERED MIN TEMPS DUE TO EXPECTED PRIME RADIATIONAL COOLING CONDITIONS. MID LEVEL RIDGE PUSHES OVER THE REGION ON WEDNESDAY. SO DESPITE THE COOL START TO THE DAY...AFTERNOON READINGS SHOULD BE A FEW DEGREES WARMER THAN TUESDAY. NRR THE MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT THAT THE UNUSUALLY MILD WEATHER THAT WESTERN CANADA AND MUCH OF THE UNITED STATES HAS EXPERIENCED THE LAST MONTH WILL CONTINUE FOR AT LEAST ANOTHER WEEK. THERE IS NO EVIDENCE OF A SIGNIFICANT CANADIAN POLAR VORTEX IN ANY OF THE MEDIUM RANGE MODELS...AND AS WE MOVE TOWARD THE WEEKEND PRIMARILY ZONAL FLOW WILL LIKELY PUT KANSAS CITY IN POSITION TO HAVE ONE OF THE WARMEST JANUARYS ON RECORD. IT LOOKS LIKE THERE WILL BE TWO OPPORTUNITIES FOR PRECIPITATION FOR NORTHEAST KANSAS AND NORTHERN MISSOURI IN THE NEXT FOUR TO SIX DAYS. THE FIRST CHANCE APPEARS TO BE THURSDAY INTO THURSDAY NIGHT AS A CUTOFF LOW CURRENTLY OVER THE CALIFORNIA BAJA MOVES INTO THE CENTRAL UNITED STATES. THE GFS AND ECMWF ARE IN GOOD AGREEMENT WITH THE TRACK OF THIS UPPER LEVEL SYSTEM AS IT OPENS UP AND MOVES THROUGH KANSAS AND UP TOWARD THE GREAT LAKES. THE UKMET AND CANADIAN MODELS KEEP THIS SYSTEM A BIT FURTHER WEST FOCUSING THE BEST UPPER DYNAMICS OVER WESTERN KANSAS INTO NEBRASKA. CHANCES FOR SIGNIFICANT SNOWS WITH EITHER OF THESE TRACKS IS NOT GOOD FOR THE PLEASANT HILL FORECAST AREA SINCE EVEN NORTHWEST MISSOURI SHOULD BE IN THE WARM SECTOR THROUGH THE DURATION OF THE EVENT...BUT I HAVE INCLUDED THE POSSIBILITY OF A RAIN SNOW MIX UP TOWARD MARYVILLE AND BETHANY THURSDAY NIGHT. THE TIMING AND TRACK OF A POTENTIAL ANOTHER PRECIPITATION EVENT OVER THE WEEKEND IS A TOUGHER FORECAST. AMPLE DEEP LAYER MOISTURE SHOULD BE IN PLACE OVER THE CENTRAL UNITED STATES. THURSDAYS SYSTEM SHOULD DRAW SOME MOISTURE FROM THE GULF INTO THE THE REGION...BUT THE MEDIUM RANGE MODELS HAVE A WIDE RANGE OF SOLUTIONS FOR THE WEEKEND. A COMPROMISE BETWEEN THE ECMWF AND GFS WOULD SUGGEST THE BEST TIME FOR RAIN CHANCES WOULD BE IN THE SATURDAY/SATURDAY NIGHT TIME FRAME. KOCH && .EAX WATCHES/WARNINGS/ADVISORIES... MO...WIND ADVISORY FROM 11 AM TO 5 PM TUESDAY FOR MOZ006- MOZ007-MOZ008-MOZ016-MOZ017-MOZ025. KS...NONE. WFO EAX
Hazardous weather outlook, Jan 23, 12:57 PM CST, 15 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1257 PM CST MON JAN 23 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-241900- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1257 PM CST MON JAN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NRR
Nearby
Wind Advisories in Missouri, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.